Jump to ContentJump to Main Navigation

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Cervellati, Matteo / Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier

2 Issues per year

IMPACT FACTOR increased in 2014: 0.300

SCImago Journal Rank (SJR) 2014: 0.581
Source Normalized Impact per Paper (SNIP) 2014: 0.516
Impact per Publication (IPP) 2014: 0.387

Mathematical Citation Quotient (MCQ) 2014: 0.08

Two Notes on the Blotto Game

Jonathan Weinstein1

1Kellogg School of Management

Citation Information: The B.E. Journal of Theoretical Economics. Volume 12, Issue 1, ISSN (Online) 1935-1704, DOI: 10.1515/1935-1704.1893, March 2012

Publication History

Published Online:

We exhibit a new equilibrium of the classic Blotto game in which players allocate one unit of resources among three coordinates and try to defeat their opponent in two out of three. It is well known that a mixed strategy will be an equilibrium strategy if the marginal distribution on each coordinate is U[0,(2/3)]. All classic examples of such distributions have two-dimensional support. Here we exhibit a distribution which has one-dimensional support and is simpler to describe than previous examples. The construction generalizes to give one-dimensional distributions with the same property in higher-dimensional simplices as well.As our second note, we give some results on the equilibrium payoffs when the game is modified so that players have unequal budgets. Our results suggest a criterion for equilibrium selection in the original symmetric game, in terms of robustness with respect to a small asymmetry in resources.

Keywords: Blotto; zero-sum games

Comments (0)

Please log in or register to comment.